|Thinking of switching help!
Jul 28, 2004
I have been on the same regimen of meds since 1997. It includes Viracept, Zerit and Videx EC(originally chewable Videx). It has been good for me since I have been undetectable and stable T cells at around 400+ for the whole time including the present. Initially my viral load was skyrocket in millions or billions and T cells single digits so I feel blessed. The only other meds I had before this combo was AZT and then added Viramune(that's all there was at the time) before switching to this long time combo. My doc keeps asking me at each visit if I would like to switch from Zerit to something like Viread or a single pill combo. I keep procrastinating because I don't want to change a good thing. The only side effects I have are some facial wasting, not too bad and veiny minor wasting stuff going on. What is your opinion? Is there now enough data to give me confidence that a switch would be safe and what would you suggest I switch to? Thanks so much. I have been putting off writing this question for a long time. I need a second opinion.
| Response from Dr. Conway
Your question is a difficult one. Sometimes, it is better to leave well enough alone. If you are adherent to the therapy, are tolerating it and not having any long-term side effects (metabolic or body shape changes) then go for it!!! Just because the literature in general says that the combination of Zerit & Videx is bad in general does not mean it will be bad for everyone.
On the other hand, your treatment could possibly be simplified to a combination of Viread, Videx & Reyataz boosted with Norvir to give an example. This would be 5 pills once a day. It is highly likely that you would still maintain virologic suppression. The risk you would run is side effects, such as Reyataz-associated jaundice.
Lots of choices, all of them good. I hope this helps.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Ache In Testicles After Unprotected Sex Without Ejaculation Worried I Have HIV
- Blood In Urine After Anal Sex Worried I Have HIV
- Burning Red Spots After Vaginal Sex Worried I Have HIV
- Itchy Red Spots After Touching Period Blood Sign Of HIV AIDS
- Painful Urination After Sucking Penis Worried I Have HIV
- Sore Throat After Unprotected Anal Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.